MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was stuck on the microcatheter tip upon withdrawal.A 3mmx6cm interlock was used together with a renegade catheter in a pulmonary embolism.During the procedure, it was noted that the pusher wire arm could not be released leading to the coil being stuck in the tip of the microcatheter when withdrawn for a period of time.The physician was finally able to pull the coil into the renegade and it was simply removed from the patient with the coil inside.The procedure was completed with another of the same device.No complications reported and the patient is stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire and introducer sheath were returned for this complaint.The main coil was not returned.The twist lock of the introducer sheath had been opened.The introducer sheath was inspected and no anomalies were noted.The pusher wire was inspected and no anomalies were noted.No damages were found in the device.The pusher wire was advanced through the introducer sheath without problems, no resistance was felt.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Dimensional inspection of the pusher wire that could be measure were performed and were within specification.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8944051
Report Number2134265-2019-10351
Device Sequence Number11402929
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022521972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR